Advertisement

Reactions Weekly

, Volume 1731, Issue 1, pp 95–95 | Cite as

Diazepam/prednisone

Exacerbation of depression and suicidal ideation following drug withdrawal: case report
Case report
  • 17 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 56-year-old man developed exacerbation of depression and suicidal ideation following withdrawal of prednisone, which had been receiving for the treatment of flare-up of ulcerative colitis. Additionally, exacerbated the depression and suicidal ideation were also attributed to diazepam, which was administered for the treatment of generalised anxiety disorder [routes and durations of treatments to reactions onsets not stated].

The man, who had generalised anxiety disorder, major depressive disorder and ulcerative colitis, presented with suicidal ideation and a plan to overdose on his medications. His medications at the time presentation included diazepam 10mg 3 times daily (as needed), bupropion 150 mg/day, buspirone 10mg 3 times daily, sertraline 100 mg/day, IM adalimumab 40 mg...

Reference

  1. Vickery PB, et al. Unrelenting depression: 'I would rather be dead than feel this way'. Current Psychiatry 17: 48-51, No. 10, Oct 2018. Available from: URL: https://www.mdedge.com/psychiatry/article/175841/depression/unrelenting-depression-i-would-rather-be-dead-feel-way - USAGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations